MAUDE Adverse Event Report: OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. DESTINO TWIST STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number DST0855517
Medical Device Problem Codes Mechanical Jam (2983); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One 8.5f destino twist steerable guiding sheath was returned under rma #: 1202098099 with the dilator.There were no other accessories.Traces of blood were found on and inside the sheath and dilator.Note: there were two 8.5f destino twists used in this procedure.They are both from different lot numbers.The other 8.5f twist, lot #: dp-21586 will be processed under (b)(4).According to the event description summary, the user inserted the sheath and once in the correct position the sheath would not deflect.Upon evaluation of the returned product, it was found that the sheath did not deflect when the deflection collar was rotated.The sheath was x-rayed through distal tip.It was found that the anchor ring remained in its original intended position and the pullwire was still attached to it but the pullwire was broken approximately 4cm from the tip.The tip of the sheath looked like it had sustained impact damage.Per procedure (destino steerable guiding sheath in-process and final inspection) deflection test: perform deflection test according to procedure.The deflection test is performed by manufacturing personnel at 100% and inspected by quality assurance personnel through aql as established.Using the deflection inspection fixture, verify the centerline of the sheath meets the applicable deflection criteria.Before to starting to deflect the unit please ensure that the distal tip of the sheath is aligned with the distal engraved line of the template.For unidirectional models, verify the deflection knob is set to 0.Place the deflection section of the device on the applicable template as shown in figures below and deflect the device until the curve falls within the applicable deflection template.Verify the device can deflect to 170° (nominal 180° - 10°) on half the template.For destino twist models (uni-directional), reject the unit as "open deflection" if the center line of the of the device deflection angle fails reach of 170° (nominal 180° - 10°) in one direction.Tipping inspection: this step to be performed 100%: using 10x microscope, visually inspect the surface of the distal tip both inside and the outside.Tip radius is rejectable if there are sharp edges and tip shape does not match associated drawing.Make sure there are no wrinkles on the border of the distal tip of the catheter.Per ifu: avoid subjecting the device to unusual stresses.Handle the steerable sheath with care at all times.Do not use excessive force when inserting the steerable sheath into a vessel.Do not force the steerable sheath if significant resistance is encountered during insertion or passage.Do not deflect the sheath with dilator or with the device inserted.Caution: when in the deflected position, the steerable guiding sheath should not be rotated while encountering resistance since that could severely damage the vessel, heart chamber, or anatomy of the patient.Returned device analysis revealed the sheath was within manufacturing specifications.The sheath did not deflect when tested and a broken pullwire was found by x-ray approximately 4cm from the tip.The tip of the sheath looked like it had sustained impact damage perhaps due to encountering resistance once inserted into the patient.Potential contributing factors of pullwire breakage could include over torquing of the deflection handle with the ancillary device inserted or subjecting the device to the torsional manipulation/resistance during the procedure.All sheath tips undergo 100% visual inspection and in-process deflection testing prior to shipment to the customer.According to the dhr, the introducer sheath passed all in-process and qa final inspection steps before shipping to the customer including visual, dimensional, and mechanical testing.No manufacturing defects were found.In conclusion, based on the information available at this time it cannot be confirmed that the product failed to meet requirements.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
During the procedure endo leak position search and renal stent prolongation, the physician had to use an 8.5f destino twist.He inserted the sheath and once on the correct position, wanted to bend the curve of the destino.As soon as he did this, the device scratched and was not usable anymore (meaning the curve has not been possible to do).The physician decided then to take another device in 8.5f but the same problem happened.No harm to the patient.Two devices were used for that procedure to be done, instead of that, no adverse event.Device to be returned to oscor.07/12/2024: customer reported a delay in the procedure, another sheath has been taken which broke as well.The physician went nervous, and they had to figure out another solution to do the procedure.The physician accessed the femoral artery with first a short 7f sheath and then directly through the skin went with the destino.Second lot number reported for dp-21586 will be processed under (b)(4).Submitted for administrative purposes: 07/29/2024: received confirmation that a delay of more than 30 minutes in total is confirmed.

Brand Name
DESTINO TWIST STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor 34683
Manufacturer Contact
ronnie greco
3816 desoto blvd.
palm harbor 34683
7279372511
MDR Report Key20134405
Report Number1035166-2024-00096
Device Sequence Number20657081
Product Code DYB
UDI-Device Identifier00885672006525
UDI-Public00885672006525
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Model NumberDST0855517
Device Catalogue NumberDST0855517
Device Lot NumberDP-19916
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2024
Initial Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexFemale